Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Getting cramps, got late and light periods with burning nipples and tired. Cause?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5631 Questions
Hi, i have been getting cramps for the past 2 weeks, my period was late 2 days and it only lasted 2 days which is rare cause it always lasts 5 to 6 and still have cramps. Another thing is that my nipples have been burning a little, been feeling tired, and still feel bloaded. What is happening to me? pls
Posted Sat, 12 Oct 2013 in General Health
Answered by Dr. Aarti Abraham 59 minutes later
Brief Answer:

Detailed Answer:
Thanks for writing to us.
Any kind of abnormal period needs to be looked into, for the possibility of a pregnancy or related complication, such as a spontaneous miscarriage or an ectopic pregnancy ( pregnancy outside the uterus ).
Hence, please take a pregnancy test, even if you had your period, because it was late, scanty and unnaturally painful.
Also, you could be having mild hormonal imbalance, due to which your menstrual cycle got altered.
Stress, anxiety, travelling and change of place, diet or sleep patterns, ingestion of hormonal medications or other drugs like antidepressants etc,thyroid hormone disturbance , weight gain - all these can affect the hormonal pattern.
Lastly, polycystic ovarian disease often causes scanty and delayed cycles, as does endometrial hyperplasia ( thickening of the lining of the uterus ) .
These conditions are diagnosed by a gynaecologist after thorough XXXXXXX check up ( per vaginam and per speculum ) , necessary blood tests ( FSH, LH, prolactin, TSH, glucose tolerance test, adrenal hormones, lipid profile ) and a pelvic transvaginal ultrasound.
A complete blood count is also essential, to rule out anemia ( low hemoglobin levels ) as a cause for your general fatigue.
Right now, please get a pregnancy test.
If it is negative, and these symptoms do not abate within a few days, you should schedule an appointment with your doctor for further workup as outlined by me.
All the best.
Please feel free to ask for any further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor